U.S. doctors online nowAsk doctors free
MN
A female asked:

every morn i wake up with headache. take topamax (topiramate) 50 mg qam & 100 mg qhs & desipramine 50 mg qhs. what do you suggest?

1 doctor answer2 doctors weighed in
Dr. John Moranville
Psychiatry 36 years experience
Reason for meds: Desipramine is an antidepressant. Depression can cause many somatic symptoms including headache, so an increase in desipramine may be indicated. Topamax (topiramate) can be used for several different conditions including migraine headache prophylaxis. Doses up to 200 mg daily may be used for this indication. Talk to your prescribing doctor about a possible increase in topomax or desipramine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 35-year-old member asked:

How can I tell if I have a migraine or a sinus headache?

2 doctor answers3 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
CT of head/sinuses: A good clinical exam can usually distinguish a migraine from sinusitis. The definitive exam for sinusitis is a ct of the sinuses. A ct of the head is important for migraine.... But usually a good exam by a neurologist can determine if you have migraines.
A 31-year-old member asked:

Is it okay to get a headache when you get a popped blood vessel in your eye?

2 doctor answers6 doctors weighed in
Dr. David Kira
Ophthalmology 21 years experience
Probably not: The combination of a headache and a conjunctival hemorrhage is concerning for very high blood pressure. This is something that should be checked out right away especially if there are visual changes.
A 37-year-old member asked:

Could topamax (topiramate) be causing chest pain and dizziness that are worse when I lie down?

1 doctor answer3 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
Possible: Topamax (topiramate) has been linked to increased indigestion and to pancreatitis. You should not assume it is the topomax, as this is not a benign drug and the symptoms could indicate something more serious. Report this to your pcp.
CA
A 36-year-old member asked:

I get a terrible sinus headache every time my forehead is exposed to cold, winter air- what could this be?

2 doctor answers7 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Vasomotor: This could be vasomotor rhinitis which would cause the sinus tissue to become congested and then clog the sinuses. You could try some nasal steroid spray or atrovent nasal spray.
OH
A 34-year-old female asked:

Im on nitrofurantoin for UTI and I have a headache can I take something for it?

2 doctor answers7 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Yes: Most routine pain meds do not interact or interfere with your nitrofurantoin. Acetaminophen or Ibuprofen & many other products would be fine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 21, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.